Advertisement

Well-posedness of Hall-magnetohydrodynamics system forced by L\(\acute{\mathrm{e}}\)vy noise

  • Kazuo YamazakiEmail author
  • Manil T. Mohan
Article

Abstract

We establish the existence and uniqueness of a local smooth solution to the Cauchy problem for the Hall-magnetohydrodynamics system that is inviscid, resistive, and forced by multiplicative L\(\acute{\mathrm {e}}\)vy noise in the three dimensional space. Moreover, when the initial data is sufficiently small, we prove that the solution exists globally in time in probability; that is, the probability of the global existence of a unique smooth solution may be arbitrarily close to one given the initial data of which its expectation in a certain Sobolev norm is sufficiently small. The proofs go through for the two and a half dimensional case as well. To the best of the authors’ knowledge, an analogous result is absent in the deterministic case due to the lack of viscous diffusion, exhibiting the regularizing property of the noise. Our result may also be considered as a physically meaningful special case of the extension of work of Kim (J Differ Equ 250:1650–1684, 2011) and Mohan and Sritharan (Pure Appl Funct Anal 3:137–178, 2018) from the first-order quasilinear to the second-order quasilinear system because the Hall term elevates the Hall-magnetohydrodynamics system to the quasilinear class, in contrast to the Naiver–Stokes equations that has most often been studied and is semilinear.

Keywords

Hall-magnetohydrodynamics system L\(\acute{\mathrm{e}}\)vy noise Well-posedness 

Mathematics Subject Classification

35Q35 37L55 60H15 

Notes

Acknowledgements

We express our deep gratitude to the anonymous referees for their comments which improved this manuscript significantly, in particular for pointing out an issue in our initial proof of Proposition 4.4. The second author also expresses deep gratitude to Prof. Jiahong Wu for valuable discussions.

References

  1. 1.
    Applebaum, D.: L\(\acute{\rm e}\)vy Processes and Stochastic Calculus, 2nd edn. Cambridge University Press, New York (2009)CrossRefGoogle Scholar
  2. 2.
    Acheritogaray, M., Degond, P., Frouvelle, A., Liu, J.-G.: Kinetic formulation and global existence for the Hall-Magneto-hydrodynamics system. Kinet. Relat. Models 4, 901–918 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Barbu, V., Da Prato, G.: Existence and ergodicity for the two-dimensional stochastic magneto-hydrodynamics equations. Appl. Math. Optim. 56, 145–168 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Batchelor, G.K.: On the spontaneous magnetic field in a conducting liquid in turbulent motion. Proc. R. Soc. Lond. Ser. A 201, 405–416 (1950)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Bensoussan, A., Temam, R.: Equations stochastiques du type Navier–Stokes. J. Funct. Anal. 13, 195–222 (1973)CrossRefzbMATHGoogle Scholar
  6. 6.
    Campos, L.M.B.C.: On hydromagnetic waves in atmospheres with application to the sun. Theor. Comput. Fluid Dyn. 10, 37–70 (1998)CrossRefzbMATHGoogle Scholar
  7. 7.
    Cao, C., Wu, J., Yuan, B.: The 2D incompressible magnetohydrodynamics equations with only magnetic diffusion. SIAM J. Math. Anal. 46, 588–602 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Capiński, M., Peszat, S.: Local existence and uniqueness of strong solutions to 3-D stochastic Navier-Stokes equations. Nonlinear Differ. Equ. Appl. 4, 185–200 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Chae, D., Degond, P., Liu, J.-G.: Wel-posedness for Hall-magneto hydrodynamics. Ann. Inst. H. Poincaré Anal. Non Linéaire 31, 555–565 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Chae, D., Lee, J.: On the blow-up criterion and small data global existence for the Hall-magnetohydrodynamics. J. Differ. Equ. 256, 3835–3858 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Chae, D., Schonbek, M.: On the temporal decay for the Hall-magnetohydrodynamic equations. J. Differ. Equ. 255, 3971–3982 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Chae, D., Wan, R., Wu, J.: Local well-posedness for the Hall-MHD equations with fractional magnetic diffusion. J. Math. Fluid Mech. 17, 627–638 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Chae, D., Weng, S.: Singularity formation for the in compressible Hall-MHD equations without resistivity. Ann. Inst. Henri Poincaré Anal. Non Linéaire 33, 1009–1022 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Chae, D., Wolf, J.: On partial regularity for the 3D nonstationary Hall magnetohydrodynamics equations on the plane. SIAM J. Math. Anal. 48, 443–469 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Chandrasekhar, S.: The invariant theory of isotropic turbulence in magneto-hydrodynamics. Proc. R. Soc. Lond. Ser. A 204, 435–449 (1951)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Chueshov, I., Millet, A.: Stochastic 2D hydrodynamical type systems: well posedness and large deviations. Appl. Math. Optim. 61, 379–420 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Donato, S., Servidio, S., Dmitruk, P., Carbone, V., Shay, M.A., Cassak, P.A., Matthaeus, W.H.: Reconnection events in two-dimensional Hall magnetohydrodynamic turbulence. Phys. Plasmas 19, 092307 (2012)CrossRefGoogle Scholar
  18. 18.
    Eyink, G.L.: Stochastic line motion and stochastic flux conservation for nonideal hydromagnetic models. J. Math. Phys. 50, 083102 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Fan, J., Malaikah, H., Monaquel, S., Nakamura, G., Zhou, Y.: Global Cauchy problem of 2D generalized MHD equations. Monatsch. Math. 175, 127–131 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Fefferman, C.L., McCormick, D.S., Robinson, J.C., Rodrigo, J.L.: Higher order commutator estimates and local existence for the non-resistive MHD equations and related models. J. Funct. Anal. 267, 1035–1056 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Hausenblas, E.: Burkholder–Davis–Gundy typeinequalities of the Itô stochastic integral withrespect to Lévy noise on Banach spaces. arXiv:0902.2114v3 [math.PR]
  22. 22.
    Homann, H., Grauer, R.: Bifurcation analysis of magnetic reconnection in Hall-MHD-systems. Phys. D 208, 59–72 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Jiu, Q., Zhao, J.: Global regularity of 2D generalized MHD equations with magnetic diffusion. Z. Angew. Math. Phys. 66, 677–687 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Jiu, Q., Zhao, J.: A remark on global regularity of 2D generalized magnetohydrodynamic equations. J. Math. Anal. Appl. 412, 478–484 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Karatzas, I., Shreve, S.E.: Brownian Motion and Stochastic Calculus, 2nd edn. Springer, New York (1991)zbMATHGoogle Scholar
  26. 26.
    Kato, T., Ponce, G.: Commutator estimates and the Euler and Navier–Stokes equations. Commun. Pure Appl. Math. 41(7), 891–907 (1988)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Kim, J.U.: On the stochastic quasi-linear symmetric hyperbolic system. J. Differ. Equ. 250, 1650–1684 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Leray, J.: Essai sur le mouvement d’un fluide visqueux emplissant l’espace. Acta Math. 63, 193–248 (1934)MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Lighthill, M.J.: Studies on magneto-hydrodynamic waves and other anisotropic wave motions. Philos. Trans. R. Soc. Lond. Ser. A 252, 397–430 (1960)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Mahajan, S.M., Krishan, V.: Exact solution of the incompressible Hall magnetohydrodynamics. Mon. Not. R. Astron. Soc. 359, L27–L29 (2005)CrossRefGoogle Scholar
  31. 31.
    Majda, A.J., Bertozzi, A.L.: Vorticity and Incompressible Flow. Cambridge University Press, Cambridge (2002)zbMATHGoogle Scholar
  32. 32.
    Mandrekar, V., Rüdiger, B.: Existence and uniqueness of path wise solutions for stochasticintegral equations driven by Lévy noise on separableBanach spaces. Stochastics 78, 189–212 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  33. 33.
    Manna, U., Mohan, M.T.: Two-dimensional magneto-hydrodynamic system with jump processes: well posedness and invariant measures. Commun. Stoch. Anal. 7, 153–178 (2013)MathSciNetGoogle Scholar
  34. 34.
    Manna, U., Mohan, M.T., Sritharan, S.S.: Stochastic non-resistive magnetohydrodynamic system with L\(\acute{\rm e}\)vy noise. Random Oper. Stoch. Equ. 25, 155–194 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  35. 35.
    Miura, H., Hori, D.: Hall effects on local structures in decaying MHD turbulence. J. Plasma Fusion Res. Ser. 8, 73–76 (2009)Google Scholar
  36. 36.
    Mohan, M.T., Sritharan, S.S.: Stochastic Euler equations of fluid dynamics with L\(\acute{\rm e}\)vy noise. Asymptot. Anal. 99, 67–103 (2016)MathSciNetCrossRefGoogle Scholar
  37. 37.
    Mohan, M.T., Sritharan, S.S.: Stochastic quasilinear symmetric hyperbolic system perturbed by L\(\acute{\rm e}\)vy noise. Pure Appl. Funct. Anal. 3, 137–178 (2018)MathSciNetGoogle Scholar
  38. 38.
    Mohan, M.T., Sritharan, S.S.: Stochastic Navier–Stokes equation perturbed by L\(\acute{\rm e}\)vy noise with hereditary viscosity (submitted)Google Scholar
  39. 39.
    Rüdiger, B., Ziglio, G.: Itô formula for stochastic integrals w.r.t. compensated Poisson random measures on separable Banach spaces. Stochastics 78, 377–410 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  40. 40.
    Sango, M.: Magnetohydrodynamic turbulent flows: existence results. Phys. D. 239, 912–923 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  41. 41.
    Sermange, M., Temam, R.: Some mathematical questions related to the MHD equations. Commun. Pure Appl. Math. 36, 635–664 (1983)MathSciNetCrossRefzbMATHGoogle Scholar
  42. 42.
    Skorokhod, A.V.: Studies in the Theory of Random Processes. Dover Publications Inc, New York (1965)zbMATHGoogle Scholar
  43. 43.
    Sritharan, S.S., Sundar, P.: The stochastic magneto-hydrodynamic system. Infin. Dimens. Anal. Quantum Probab. Relat. Top. 2, 241–265 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  44. 44.
    Sundar, P.: Stochastic magneto-hydrodynamic system perturbed by general noise. Commun. Stoch. Anal. 8, 413–437 (2010)MathSciNetzbMATHGoogle Scholar
  45. 45.
    Tran, C.V., Yu, X., Zhai, Z.: On global regularity of 2D generalized magnetohydrodynamics equations. J. Differ. Equ. 254(10), 4194–4216 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  46. 46.
    Wardle, M.: Star formation and the Hall effect. Astrophys. Space Sci. 292, 317–323 (2004)CrossRefGoogle Scholar
  47. 47.
    Yamazaki, K.: Remarks on the global regularity of two-dimensional magnetohydrodynamics system with zero dissipation. Nonlinear Anal. 94, 194–205 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  48. 48.
    Yamazaki, K.: On the global regularity of two-dimensional generalized magnetohydrodynamics system. J. Math. Anal. Appl. 416, 99–111 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  49. 49.
    Yamazaki, K.: Global martingale solution to the stochastic nonhomogeneous magnetohydrodynamics system. Adv. Differ. Equ. 21, 1085–1116 (2016)MathSciNetzbMATHGoogle Scholar
  50. 50.
    Yamazaki, K.: Global martingale solution for the stochastic Boussinesq system with zero dissipation. Stoch. Anal. Appl. 34, 404–426 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  51. 51.
    Yamazaki, K.: Stochastic Hall-magneto-hydrodynamics system in three and two and a half dimensions. J. Stat. Phys. 166, 368–397 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  52. 52.
    Yamazaki, K.: Large deviation principle for the micropolar, magneto-micropolar fluid systems. Discrete Contin. Dyn. Syst. Ser. B 23, 913–938 (2018)MathSciNetzbMATHGoogle Scholar
  53. 53.
    Ye, Z., Xu, X.: Global regularity of two-dimensional incompressible generalized magnetohydrodynamics system. Nonlinear Anal. 100, 86–96 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  54. 54.
    Yuan, B., Bai, L.: Remarks on global regularity of 2D generalized MHD equations. J. Math. Anal. Appl. 413, 633–640 (2014)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of RochesterRochesterUSA
  2. 2.Department of MathematicsIndian Institute of Technology RoorkeeRoorkeeIndia

Personalised recommendations